EconPapers    
Economics at your fingertips  
 

Constrained conditional moment restriction models

Victor Chernozhukov, Whitney K. Newey and Andres Santos

No 59/15, CeMMAP working papers from Institute for Fiscal Studies

Abstract: This paper examines a general class of inferential problems in semiparametric and nonparametric models defined by conditional moment restrictions. We construct tests for the hypothesis that at least one element of the identified set satisfies a conjectured (Banach space) “equality” and/or (a Banach lattice) “inequality” constraint. Our procedure is applicable to identified and partially identified models, and is shown to control the level, and under some conditions the size, asymptotically uniformly in an appropriate class of distributions. The critical values are obtained by building a strong approximation to the statistic and then bootstrapping a (conservatively) relaxed form of the statistic. Sufficient conditions are provided, including strong approximations using Koltchinskii's coupling.Leading important special cases encompassed by the framework we study include: (i) Tests of shape restrictions for infinite dimensional parameters; (ii) Confidence regions for functionals that impose shape restrictions on the underlying parameter; (iii) Inference for functionals in semiparametric and nonparametric models defined by conditional moment (in)equalities; and (iv) Uniform inference in possibly nonlinear and severely ill-posed problems.

Date: 2015-09-22
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
https://www.cemmap.ac.uk/wp-content/uploads/2020/08/CWP5915.pdf (application/pdf)

Related works:
Journal Article: Constrained Conditional Moment Restriction Models (2023) Downloads
Working Paper: Constrained conditional moment restriction models (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:azt:cemmap:59/15

DOI: 10.1920/wp.cem.2015.5915

Access Statistics for this paper

More papers in CeMMAP working papers from Institute for Fiscal Studies Contact information at EDIRC.
Bibliographic data for series maintained by Dermot Watson (cemmap.repec@ifs.org.uk).

 
Page updated 2025-03-22
Handle: RePEc:azt:cemmap:59/15